Some Diabetic Medication may actually damage your Heart!

Frank Russo, December 23 2006.

 

Heart problems are expected in virtually all diabetics, so it's virtually impossible to statistically discriminate so as to clearly see when a medication may be actually causing such problems, instead of the ongoing illness! This is because a typical side-effect is usually only seen in a small percentage of patients taking a particular medication... now if nearly everybody is potentially already experiencing this symptom, how the hell are you supposed to pick-up a medication that maybe a great contributor to the same symptom even in patients without such a problem? Very difficult!

I have found that Glicazide may possibly give heart chest pain. This would not be surprising because  the slow release especially, works on the principle of constantly harvesting your residual pancreatic function producing insulin all the time from beta-islet-of Langerhans cells. One could possibly have an intermittent chest pain in the heart region for a couple of weeks, till he goes off the medication. This problem needs to be evaluated carefully and it would not be easy to determine whether the medication is safe or not.

Perhaps a special protocol could be developed for precipitating side-effects that are already common - before the administration of the particular medication - beyond double-blind studies.

Web Analytics